Review of secukinumab?induced adverse events of special interest and its potential pathogenesis

Abstract

Although secukinumab has demonstrated high efficacy and favorable safety in moderate-to-severe psoriasis and psoriatic arthritis, patients developing adverse events of special interest (AESI) were reported increasingly in real-world practice. A systematic literature search of the PubMed database was conducted to identify clinical studies or case reports on secukinumab-induced AESI. More than 1077 patients (aged 18-74?years) from 55 studies were reported to have 24 AESI 3?days to 96?weeks after secukinumab treatment. The four most common AESI was inflammatory bowel disease (n >?1000), eczematous drug eruption (n >?30), drug-associated vasculitis (n = 8), and drug-induced lupus erythematosus (n = 4). Most of these AESI were only mild to moderately severe and resolved after secukinumab discontinuation without or with symptomatic treatment. Secukinumab has the potential to develop a number of AESI by probably dysregulating the different expression of polar T-cell axes (Th1, Th2, Th17, Th22, and/or Treg) and driving various cytokines in some patients. Physicians should be aware of these AESI for timely diagnosis and proper treatment.

This article is protected by copyright. All rights reserved.